# SDR 98ZZZX3252

- Difficulty date: July 27, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N2889D
- Make and model: Piper PA-28-236
- Aircraft serial: 287911227
- System (JASC): 2435 · Starter-Generator
- Part: Starter
- Part number: MZ4222R
- Condition: Failed
- Location: Starter/Gen
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

STARTER MOTOR OVERHAULED.  STARTER INSTALLED ON 6-16-98.  AFTER 43 HRS, BENDIX DRIVE STUCK IN ENGAGED POSITION AND DESTROYED STARTER MOTOR AND STARTER RING GEAR P/N 72566.  PILOT UNAWARE OF PROBLEM UNTIL NEXT RESTART.  THIS COULD HAVE CAUSED CATASTROPHIC ENGINE FAILURE.
